Texas, 2014

Damaging Wind in Texas, June 7, 2014

June 7, 2014 · NWS OUN · 1 event in 1 county or zone

An isolated thunderstorm developed over Wilbarger county, producing at least isolated severe wind gusts. No damage was reported with this storm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An isolated thunderstorm developed over Wilbarger county, producing at least isolated severe wind gusts. No damage was reported with this storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 10:57 PM CST, 16 minutes earlier.

Area forecast discussion, Jun 7, 10:57 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT SAT JUN 7 2014

.AVIATION...
TSRA WILL BECOME MORE WIDESPREAD EARLY IN THE PD...ESP FROM CNTRL OK
SITES SWD AND WILL GO WITH PREVAILING/TEMPO TSRA GROUPS EARLY ON.
SHOWERS/MORE WIDESPREAD MVFR/IFR CONDITIONS EXPECTED TO LINGER IN
THE WAKE OF THE CONVECTIVE COMPLEX DURING THE EARLY MORNING.
CONDITIONS EXPECTED TO IMPROVE LATER SUNDAY AS MCV MOVES OFF TO THE
EAST.

&&

.PREV DISCUSSION... /ISSUED 1015 PM CDT SAT JUN 7 2014/

.DISCUSSION...
SCATTERED STRONG/SEVERE STORMS CONTINUE TO DEVELOP IN WAA ZONE
NORTH OF SURFACE FRONT/OUTFLOW BOUNDARY FROM N TX INTO FAR SE OK.
TSTM COMPLEX CONTINUING TO SHAPE AS IT MOVES SEWD OFF THE HIGH
PLAINS. EXPECT THESE STORMS TO CONTINUE SEWD INTO THE FA LATER
TONIGHT WITH THE BEST COVERAGE OVER SRN PARTS OF THE REGION. THIS
ALREADY WELL DEPICTED IN THE GRIDS AND WILL ONLY MAKE MINIMAL
ADJUSTMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  81  67  80 /  70  40  70  60
HOBART OK         67  83  65  82 /  70  40  70  30
WICHITA FALLS TX  68  87  68  85 /  70  40  70  40
GAGE OK           63  78  62  80 /  50  30  60  30
PONCA CITY OK     65  78  65  79 /  40  40  70  70
DURANT OK         69  86  68  82 /  70  60  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR OKZ004>042-044>046-
     050.

TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR TXZ083>090.

&&

26/02
Hazardous weather outlook, Jun 7, 8:10 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT SAT JUN 7 2014

OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
SOUTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND SOUTH OF A LINE FROM
CHEYENNE TO WEATHERFORD TO PURCELL TO ATOKA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 5 AM SUNDAY
MORNING.

IMPACTS...
DAMAGING WIND GUSTS 60 TO 70 MPH
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS
HEAVY RAINFALL MAY RESULT IN SOME FLOODING

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO
DEVELOP NEAR AND NORTH OF A FRONTAL BOUNDARY FROM WESTERN NORTH
TEXAS INTO SOUTHERN OKLHOMA THIS EVENING. ADDITIONAL THUNDERSTORMS WILL ALSO
LIKELY MOVE SOUTHEASTWARD FROM THE HIGH PLAINS INTO OKLAHOMA AND
NORTH TEXAS LATER TONIGHT.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
PREPARE FOR SEVERE WEATHER OPERATIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERE THUNDERSTORMS...ALONG WITH HEAVY RAINFALL...WILL BE POSSIBLE
AGAIN SUNDAY AFTERNOON AND NIGHT...MAINLY ACROSS THE SOUTHERN
HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES
WILL DECREASE AFTER MONDAY BUT CONTINUE THROUGH THE WORK WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 7, 9:59 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1059 PM CDT SAT JUN 7 2014

OKZ031-042-080430-
SEMINOLE OK-PONTOTOC OK-
1059 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
NORTHEASTERN PONTOTOC COUNTIES UNTIL 1130 PM CDT...

AT 1056 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BYNG...MOVING
NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3476 9670 3491 9683 3493 9680 3490 9680
      3490 9678 3495 9677 3508 9659 3496 9649
      3491 9649 3491 9646 3488 9643
TIME...MOT...LOC 0356Z 235DEG 16KT 3488 9670
Special weather statement, Jun 7, 10:02 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT SAT JUN 7 2014

OKZ036-080430-
JACKSON OK-
1102 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 1130
PM CDT...

AT 1101 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ELDORADO...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3451 9967 3463 9967 3473 9949 3473 9944
      3474 9943 3448 9930 3439 9971 3442 9973
      3443 9977 3450 9984
TIME...MOT...LOC 0401Z 244DEG 17KT 3454 9964
Special weather statement, Jun 7, 10:31 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1131 PM CDT SAT JUN 7 2014

OKZ033-034-080500-
HARMON OK-GREER OK-
1131 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARMON AND CENTRAL
GREER COUNTIES UNTIL 1200 AM CDT...

AT 1129 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GOULD...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3504 9971 3490 9943 3472 9960 3472 9967
      3465 9967 3474 9986
TIME...MOT...LOC 0429Z 210DEG 18KT 3476 9973
Special weather statement, Jun 7, 10:56 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1156 PM CDT SAT JUN 7 2014

OKZ028>030-080530-
MCCLAIN OK-CLEVELAND OK-POTTAWATOMIE OK-
1156 PM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN...
SOUTHEASTERN CLEVELAND AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL
1230 AM CDT...

AT 1153 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
ROSEDALE...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3496 9692 3496 9693 3491 9693 3490 9724
      3507 9729 3518 9696 3495 9690
TIME...MOT...LOC 0453Z 257DEG 14KT 3500 9718
Local storm report, Jun 7, 11:07 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     TSTM WND GST     5 W ALTUS               34.64N 99.42W
06/08/2014  E60 MPH          JACKSON            OK   TRAINED SPOTTER

&&

MDAY
Special weather statement, Jun 7, 11:08 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1208 AM CDT SUN JUN 8 2014

OKZ023-027-038-080545-
CADDO OK-GRADY OK-COMANCHE OK-
1208 AM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...WEST CENTRAL
GRADY AND NORTHEASTERN COMANCHE COUNTIES UNTIL 1245 AM CDT...

AT 1205 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FLETCHER...
MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LAT...LON 3467 9822 3479 9839 3515 9808 3497 9783
TIME...MOT...LOC 0505Z 221DEG 32KT 3479 9825

The radar

The Altus AFB radar (KFDR), 34 km away, was scanning. The volume nearest the first event began at 05:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilbarger

When
June 7, 11:13 PM CST
Where
Wilbarger County, 4.22 mi ENE of Odell
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.370, -99.350

Measured by Texas Tech Mesonet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529324.